Alert archive / Montana / Wind Advisories in 2012

Wind Advisory 5, NWS Billings, MT

January 13, 2012Park County, Stillwater County, Sweet Grass County, Montana

NWS Billings, MT issued this wind advisory at Jan 13, 2012, 3:14 AM MST for Park County, Stillwater County, Sweet Grass County, Montana. It took effect at Jan 13, 2012, 8:00 PM MST. It was in force for 32 hr.

The area

The counties it named.

The facts

Issued
Jan 13, 2012, 3:14 AM MST (10:14 UTC)
In effect from
Jan 13, 2012, 8:00 PM MST
Expired
Jan 15, 2012, 4:19 AM MST
In force
32 hr
Issued by
NWS Billings, MT

Counties Park County, MT, Stillwater County, MT, Sweet Grass County, MT

The radar

The Billings radar (KBLX), 107 km from the middle of the area, began a volume at 10:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Great_falls, MT (KTFX), launched 00:00Z, 10.2 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Great_falls, MT at 00:00Z on 2012-01-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Great_falls, MT at 00:00Z on 2012-01-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2423 m above ground
0-6 km bulk shear
74 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
97 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

397 
WWUS75 KBYZ 131014
NPWBYZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BILLINGS MT
314 AM MST FRI JAN 13 2012

.HIGH PRESSURE OVER WESTERN WYOMING COMBINED WITH LOW PRESSURE
OVER SOUTHERN CANADA WILL CAUSE STRONG WINDS OVER PARTS OF SOUTH
CENTRAL MONTANA TODAY THROUGH EARLY SATURDAY.

MTZ065-132300-
/O.NEW.KBYZ.WI.Y.0005.120114T0300Z-120114T1900Z/
LIVINGSTON AREA-
INCLUDING THE CITY OF...LIVINGSTON
314 AM MST FRI JAN 13 2012

...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO NOON MST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN BILLINGS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO NOON MST
SATURDAY. 

* TIMING...SOUTHWEST WINDS WILL INCREASE THIS EVENING AND BE
  STRONG THROUGH THROUGH SATURDAY MORNING.

* IMPACTS...DANGEROUS CROSS WINDS ARE EXPECTED ALONG INTERSTATE 90
  FROM LIVINGSTON TO SPRINGDALE. 

* WINDS...SOUTHWEST WINDS OF 30 TO 45 MPH WITH GUSTS TO 60 MPH ARE
  EXPECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MTZ066-132300-
/O.NEW.KBYZ.WI.Y.0005.120114T0300Z-120114T1900Z/
BEARTOOTH FOOTHILLS-
INCLUDING THE CITIES OF...FISHTAIL...MCLEOD
314 AM MST FRI JAN 13 2012

...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO NOON MST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN BILLINGS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO NOON MST
SATURDAY. 

* TIMING...SOUTHWEST WINDS WILL INCREASE THIS EVENING AND BE
  STRONG THROUGH THROUGH SATURDAY MORNING.

* IMPACTS...THE STRONGEST WINDS ARE EXPECTED FROM NYE TO THE
  STILLWATER MINE SOUTH OF NYE...WITH SLIGHTLY LIGHTER WINDS
  EXPECTED ALONG WEST ROSEBUD CREEK SOUTH OF FIDDLER CREEK ROAD.

* WINDS...SOUTHWEST WINDS OF 30 TO 45 MPH WITH GUSTS TO 60 MPH ARE
  EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MTZ041-132300-
/O.CON.KBYZ.WI.Y.0004.000000T0000Z-120114T0200Z/
NORTHERN SWEET GRASS-
INCLUDING THE CITY OF...BIG TIMBER
314 AM MST FRI JAN 13 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING...

* TIMING...WINDS WILL INCREASE THIS MORNING AND BE STRONGEST THIS
  AFTERNOON. THE WINDS WILL TAPER OFF THIS EVENING.

* IMPACTS...DANGEROUS CROSSWINDS ARE EXPECTED ALONG INTERSTATE 90
  AND JUST NORTH OF BIG TIMBER ON HIGHWAY 191.

* WINDS...SUSTAINED WINDS OF 30 TO 45 MPH WITH GUSTS TO 60 MPH ARE
  EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

HTTP://WEATHER.GOV/BILLINGS
9 follow-up statements
343 
WWUS75 KBYZ 131432
NPWBYZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BILLINGS MT
732 AM MST FRI JAN 13 2012

.HIGH PRESSURE OVER WESTERN WYOMING COMBINED WITH LOW PRESSURE
OVER SOUTHERN CANADA WILL CAUSE STRONG WINDS OVER PARTS OF SOUTH
CENTRAL MONTANA TODAY THROUGH EARLY SATURDAY.

MTZ041-140200-
/O.CON.KBYZ.WI.Y.0004.000000T0000Z-120114T0200Z/
NORTHERN SWEET GRASS-
INCLUDING THE CITY OF...BIG TIMBER
732 AM MST FRI JAN 13 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING...

* TIMING...WINDS WILL INCREASE THIS MORNING AND BE STRONGEST 
  THIS AFTERNOON. THE WINDS WILL TAPER OFF THIS EVENING. 

* IMPACTS...DANGEROUS CROSSWINDS ARE EXPECTED ALONG INTERSTATE 
  90 AND JUST NORTH OF BIG TIMBER ON HIGHWAY 191. 

* WINDS...SUSTAINED WINDS OF 30 TO 45 MPH WITH GUSTS TO 60 MPH 
  ARE EXPECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MTZ065-141800-
/O.CON.KBYZ.WI.Y.0005.120114T0300Z-120114T1900Z/
LIVINGSTON AREA-
INCLUDING THE CITY OF...LIVINGSTON
732 AM MST FRI JAN 13 2012

...WIND ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO NOON
MST SATURDAY...

* TIMING...SOUTHWEST WINDS WILL INCREASE THIS EVENING AND BE
  STRONG THROUGH SATURDAY MORNING.

* IMPACTS...DANGEROUS CROSS WINDS ARE EXPECTED ALONG INTERSTATE 
  90 FROM LIVINGSTON TO SPRINGDALE. 

* WINDS...SOUTHWEST WINDS OF 30 TO 45 MPH WITH GUSTS TO 60 MPH 
  ARE EXPECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MTZ066-141800-
/O.CON.KBYZ.WI.Y.0005.120114T0300Z-120114T1900Z/
BEARTOOTH FOOTHILLS-
INCLUDING THE CITIES OF...FISHTAIL...MCLEOD
732 AM MST FRI JAN 13 2012

...WIND ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO NOON
MST SATURDAY...

* TIMING...SOUTHWEST WINDS WILL INCREASE THIS EVENING AND BE
  STRONG THROUGH SATURDAY MORNING.

* IMPACTS...THE STRONGEST WINDS ARE EXPECTED FROM NYE TO THE 
  STILLWATER MINE SOUTH OF NYE...WITH SLIGHTLY LIGHTER WINDS 
  EXPECTED ALONG WEST ROSEBUD CREEK SOUTH OF FIDDLER CREEK ROAD. 

* WINDS...SOUTHWEST WINDS OF 30 TO 45 MPH WITH GUSTS TO 60 MPH 
  ARE EXPECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

HTTP://WEATHER.GOV/BILLINGS
678 
WWUS75 KBYZ 132223
NPWBYZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BILLINGS MT
323 PM MST FRI JAN 13 2012

.HIGH PRESSURE OVER WESTERN WYOMING COMBINED WITH LOW PRESSURE
OVER SOUTHERN CANADA WILL CAUSE STRONG WINDS OVER PARTS OF SOUTH
CENTRAL MONTANA TONIGHT THROUGH SATURDAY.

MTZ041-140200-
/O.CON.KBYZ.WI.Y.0004.000000T0000Z-120114T0200Z/
NORTHERN SWEET GRASS-
INCLUDING THE CITY OF...BIG TIMBER
323 PM MST FRI JAN 13 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING...

* TIMING...STRONG WINDS WILL CONTINUE THROUGH THIS EVENING. THE
  WINDS WILL TAPER OFF LATE THIS EVENING.

* IMPACTS...DANGEROUS CROSSWINDS ARE EXPECTED ALONG INTERSTATE 
  90 AND JUST NORTH OF BIG TIMBER ON HIGHWAY 191. 

* WINDS...SUSTAINED WINDS OF 30 TO 45 MPH WITH GUSTS TO 60 MPH 
  ARE EXPECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MTZ065-141900-
/O.CON.KBYZ.WI.Y.0005.120114T0300Z-120114T1900Z/
LIVINGSTON AREA-
INCLUDING THE CITY OF...LIVINGSTON
323 PM MST FRI JAN 13 2012

...WIND ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO NOON
MST SATURDAY...

* TIMING...SOUTHWEST WINDS WILL INCREASE THIS EVENING AND BE
  STRONG THROUGH SATURDAY.

* IMPACTS...DANGEROUS CROSS WINDS ARE EXPECTED ALONG INTERSTATE 
  90 FROM LIVINGSTON TO SPRINGDALE. 

* WINDS...SOUTHWEST WINDS OF 30 TO 45 MPH WITH GUSTS TO 60 MPH 
  ARE EXPECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MTZ066-141900-
/O.CON.KBYZ.WI.Y.0005.120114T0300Z-120114T1900Z/
BEARTOOTH FOOTHILLS-
INCLUDING THE CITIES OF...FISHTAIL...MCLEOD
323 PM MST FRI JAN 13 2012

...WIND ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO NOON
MST SATURDAY...

* TIMING...SOUTHWEST WINDS WILL INCREASE THIS EVENING AND WILL
  REMAIN STRONG THROUGH SATURDAY.

* IMPACTS...THE STRONGEST WINDS ARE EXPECTED FROM NYE TO THE 
  STILLWATER MINE SOUTH OF NYE...WITH SLIGHTLY LIGHTER WINDS 
  EXPECTED ALONG WEST ROSEBUD CREEK SOUTH OF FIDDLER CREEK ROAD. 

* WINDS...SOUTHWEST WINDS OF 30 TO 45 MPH WITH GUSTS TO 60 MPH 
  ARE EXPECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

HTTP://WEATHER.GOV/BILLINGS
962 
WWUS75 KBYZ 140004
NPWBYZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BILLINGS MT
504 PM MST FRI JAN 13 2012


MTZ041-140115-
/O.CAN.KBYZ.WI.Y.0004.000000T0000Z-120114T0200Z/
NORTHERN SWEET GRASS-
INCLUDING THE CITY OF...BIG TIMBER
504 PM MST FRI JAN 13 2012

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BILLINGS HAS CANCELLED THE WIND
ADVISORY. 

WINDS HAVE DIMINISHED BELOW ADVISORY CRITERIA THIS AFTERNOON.
HOWEVER...GUSTY WEST WINDS OF 30 TO 40 MPH CAN BE EXPECTED
THROUGHOUT THE NIGHT. 

$$

MTZ065-141900-
/O.CON.KBYZ.WI.Y.0005.120114T0300Z-120114T1900Z/
LIVINGSTON AREA-
INCLUDING THE CITY OF...LIVINGSTON
504 PM MST FRI JAN 13 2012

...WIND ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO NOON
MST SATURDAY...

* TIMING...SOUTHWEST WINDS WILL INCREASE THIS EVENING AND BE 
  STRONG THROUGH SATURDAY. 

* IMPACTS...DANGEROUS CROSS WINDS ARE EXPECTED ALONG INTERSTATE 
  90 FROM LIVINGSTON TO SPRINGDALE. 

* WINDS...SOUTHWEST WINDS OF 30 TO 45 MPH WITH GUSTS TO 60 MPH 
  ARE EXPECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MTZ066-141900-
/O.CON.KBYZ.WI.Y.0005.120114T0300Z-120114T1900Z/
BEARTOOTH FOOTHILLS-
INCLUDING THE CITIES OF...FISHTAIL...MCLEOD
504 PM MST FRI JAN 13 2012

...WIND ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO NOON
MST SATURDAY...

* TIMING...SOUTHWEST WINDS WILL INCREASE THIS EVENING AND WILL 
  REMAIN STRONG THROUGH SATURDAY. 

* IMPACTS...THE STRONGEST WINDS ARE EXPECTED FROM NYE TO THE 
  STILLWATER MINE SOUTH OF NYE...WITH SLIGHTLY LIGHTER WINDS 
  EXPECTED ALONG WEST ROSEBUD CREEK SOUTH OF FIDDLER CREEK ROAD. 

* WINDS...SOUTHWEST WINDS OF 30 TO 45 MPH WITH GUSTS TO 60 MPH 
  ARE EXPECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

HTTP://WEATHER.GOV/BILLINGS

HOOLEY
243 
WWUS75 KBYZ 140338
NPWBYZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BILLINGS MT
838 PM MST FRI JAN 13 2012

MTZ065-141900-
/O.CON.KBYZ.WI.Y.0005.000000T0000Z-120114T1900Z/
LIVINGSTON AREA-
INCLUDING THE CITY OF...LIVINGSTON
838 PM MST FRI JAN 13 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON MST SATURDAY...

* TIMING...SOUTHWEST WINDS WILL INCREASE TONIGHT AND BE STRONG THROUGH
  SATURDAY.

* IMPACTS...DANGEROUS CROSS WINDS ARE EXPECTED ALONG INTERSTATE 
  90 FROM LIVINGSTON TO SPRINGDALE. 

* WINDS...SOUTHWEST WINDS OF 30 TO 45 MPH WITH GUSTS TO 60 MPH 
  ARE EXPECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MTZ066-141900-
/O.CON.KBYZ.WI.Y.0005.000000T0000Z-120114T1900Z/
BEARTOOTH FOOTHILLS-
INCLUDING THE CITIES OF...FISHTAIL...MCLEOD
838 PM MST FRI JAN 13 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON MST SATURDAY...

* TIMING...SOUTHWEST WINDS WILL INCREASE TONIGHT AND WILL REMAIN STRONG
  THROUGH SATURDAY.

* IMPACTS...THE STRONGEST WINDS ARE EXPECTED FROM NYE TO THE 
  STILLWATER MINE SOUTH OF NYE...WITH SLIGHTLY LIGHTER WINDS 
  EXPECTED ALONG WEST ROSEBUD CREEK SOUTH OF FIDDLER CREEK ROAD. 

* WINDS...SOUTHWEST WINDS OF 30 TO 45 MPH WITH GUSTS TO 60 MPH 
  ARE EXPECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

HTTP://WEATHER.GOV/BILLINGS

HOOLEY
983 
WWUS75 KBYZ 141033
NPWBYZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BILLINGS MT
333 AM MST SAT JAN 14 2012

MTZ065-141900-
/O.CON.KBYZ.WI.Y.0005.000000T0000Z-120114T1900Z/
LIVINGSTON AREA-
INCLUDING THE CITY OF...LIVINGSTON
333 AM MST SAT JAN 14 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON MST TODAY...

* TIMING...SOUTHWEST WINDS WILL BE STRONG THROUGH THE DAY WITH THE
  STRONGEST WINDS THIS MORNING.

* IMPACTS...DANGEROUS CROSS WINDS CAN BE EXPECTED ALONG INTERSTATE
  90 FROM LIVINGSTON TO SPRINGDALE.

* WINDS...SOUTHWEST WINDS OF 30 TO 45 MPH WITH GUSTS TO 60 MPH
  ARE FORECAST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MTZ066-141900-
/O.CON.KBYZ.WI.Y.0005.000000T0000Z-120114T1900Z/
BEARTOOTH FOOTHILLS-
INCLUDING THE CITIES OF...FISHTAIL...MCLEOD
333 AM MST SAT JAN 14 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON MST TODAY...

* TIMING...SOUTHWEST WINDS WILL BE STRONG THROUGH THE DAY WITH THE
  STRONGEST WINDS THIS MORNING.

* IMPACTS...THE STRONGEST WINDS CAN BE EXPECTED FROM NYE TO THE
  STILLWATER MINE SOUTH OF NYE...WITH SLIGHTLY LIGHTER WINDS
  EXPECTED ALONG WEST ROSEBUD CREEK SOUTH OF FIDDLER CREEK ROAD.

* WINDS...SOUTHWEST WINDS OF 30 TO 45 MPH WITH GUSTS TO 60 MPH
  ARE FORECAST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

HTTP://WEATHER.GOV/BILLINGS
156 
WWUS75 KBYZ 141538
NPWBYZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BILLINGS MT
838 AM MST SAT JAN 14 2012

MTZ065-150300-
/O.EXT.KBYZ.WI.Y.0005.000000T0000Z-120115T0300Z/
LIVINGSTON AREA-
INCLUDING THE CITY OF...LIVINGSTON
838 AM MST SAT JAN 14 2012

...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM MST THIS EVENING...

* TIMING...SOUTHWEST WINDS WILL CONTINUE TO BE STRONG THROUGH THE
  DAY...BEFORE TAPERING OFF THIS EVENING.

* IMPACTS...DANGEROUS CROSS WINDS CAN BE EXPECTED ALONG 
  INTERSTATE 90 FROM LIVINGSTON TO SPRINGDALE. 

* WINDS...SUSTAINED WINDS OVER 40 MPH HAVE BEEN REPORTED IN
  LIVINGSTON THIS MORNING WITH A PEAK GUST OF 59 MPH AT THE
  AIRPORT. EXPECT WINDS OF THIS MAGNITUDE TO CONTINUE THROUGH THE DAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MTZ066-150300-
/O.EXT.KBYZ.WI.Y.0005.000000T0000Z-120115T0300Z/
BEARTOOTH FOOTHILLS-
INCLUDING THE CITIES OF...FISHTAIL...MCLEOD
838 AM MST SAT JAN 14 2012

...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM MST THIS EVENING...

* TIMING...STRONG SOUTHWEST WINDS WILL CONTINUE TO INCREASE THIS
  MORNING AND WILL PERSIST THROUGH EARLY THIS EVENING.

* IMPACTS...THE STRONGEST WINDS CAN BE EXPECTED FROM NYE TO THE 
  STILLWATER MINE SOUTH OF NYE...WITH SLIGHTLY LIGHTER WINDS 
  EXPECTED ALONG WEST ROSEBUD CREEK SOUTH OF FIDDLER CREEK ROAD. 

* WINDS...A WIND GUST OF 53 MPH HAS ALREADY BEEN REPORTED THIS
  MORNING...AND SHOULD CONTINUE TO INCREASE. SOUTHWEST WINDS OF
  30 TO 45 MPH WITH GUSTS TO 60 MPH ARE EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

HTTP://WEATHER.GOV/BILLINGS
572 
WWUS75 KBYZ 142224
NPWBYZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BILLINGS MT
324 PM MST SAT JAN 14 2012

MTZ065-150300-
/O.CON.KBYZ.WI.Y.0005.000000T0000Z-120115T0300Z/
LIVINGSTON AREA-
INCLUDING THE CITY OF...LIVINGSTON
324 PM MST SAT JAN 14 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING...

* TIMING...SOUTHWEST WINDS WILL CONTINUE TO BE STRONG THROUGH
  EARLY THIS EVENING...BEFORE TAPERING OFF BY 8 PM.

* IMPACTS...DANGEROUS CROSS WINDS CAN BE EXPECTED ALONG 
  INTERSTATE 90 FROM LIVINGSTON TO SPRINGDALE. 

* WINDS...SUSTAINED WINDS OVER 40 MPH HAVE BEEN REPORTED IN
  LIVINGSTON THIS AFTERNOON WITH NUMEROUS GUST OF OVER 50 MPH AT
  THE AIRPORT. EXPECT WINDS OF THIS MAGNITUDE TO CONTINUE THROUGH EARLY
  EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MTZ066-150300-
/O.CON.KBYZ.WI.Y.0005.000000T0000Z-120115T0300Z/
BEARTOOTH FOOTHILLS-
INCLUDING THE CITIES OF...FISHTAIL...MCLEOD
324 PM MST SAT JAN 14 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING...

* TIMING...STRONG SOUTHWEST WINDS WILL CONTINUE THROUGH THIS
  EVENING. THE WINDS WILL BEGIN DECREASING BY EARLY EVENING. 

* IMPACTS...THE STRONGEST WINDS CAN BE EXPECTED FROM NYE TO THE 
  STILLWATER MINE SOUTH OF NYE...WITH SLIGHTLY LIGHTER WINDS 
  EXPECTED ALONG WEST ROSEBUD CREEK SOUTH OF FIDDLER CREEK ROAD. 

* WINDS...A WIND GUST OF 76 MPH HAS BEEN REPORTED THIS AFTERNOON
  ALONG WITH SUSTAINED WINDS OF 35 TO 45 MPH. STRONG SOUTHWEST
  WINDS OF 30 TO 45 MPH WITH GUSTS TO 60 MPH ARE EXPECTED TO
  CONTINUE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

HTTP://WEATHER.GOV/BILLINGS
274 
WWUS75 KBYZ 150306
NPWBYZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BILLINGS MT
806 PM MST SAT JAN 14 2012

MTZ065-151200-
/O.EXT.KBYZ.WI.Y.0005.000000T0000Z-120115T1200Z/
LIVINGSTON AREA-
INCLUDING THE CITY OF...LIVINGSTON
806 PM MST SAT JAN 14 2012

...WIND ADVISORY NOW IN EFFECT UNTIL 5 AM MST SUNDAY...

* TIMING...SOUTHWEST WINDS WILL CONTINUE TO BE STRONG THROUGH THE
  EARLY MORNING HOURS...BUT SHOULD TAPER OFF BY 5 AM SUNDAY
  MORNING. 

* IMPACTS...DANGEROUS CROSS WINDS CAN BE EXPECTED ALONG 
  INTERSTATE 90 FROM LIVINGSTON TO SPRINGDALE. 

* WINDS...SUSTAINED WINDS OVER 40 MPH HAVE BEEN REPORTED IN
  LIVINGSTON THIS EVENING WITH GUSTS TO 60 MPH. EXPECT VERY STRONG
  WINDS TO CONTINUE THROUGH THE EVENING BEFORE GRADUALLY
  DECREASING AFTER MIDNIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MTZ066-151200-
/O.EXT.KBYZ.WI.Y.0005.000000T0000Z-120115T1200Z/
BEARTOOTH FOOTHILLS-
INCLUDING THE CITIES OF...FISHTAIL...MCLEOD
806 PM MST SAT JAN 14 2012

...WIND ADVISORY NOW IN EFFECT UNTIL 5 AM MST SUNDAY...

* TIMING...STRONG SOUTHWEST WINDS WILL CONTINUE THROUGH THE EARLY
  MORNING HOURS SUNDAY. 

* IMPACTS...THE STRONGEST WINDS CAN BE EXPECTED FROM NYE TO THE 
  STILLWATER MINE SOUTH OF NYE...WITH SLIGHTLY LIGHTER WINDS 
  EXPECTED ALONG WEST ROSEBUD CREEK SOUTH OF FIDDLER CREEK ROAD. 

* WINDS...WINDS WERE STILL GUSTING WELL INTO THE 50S THIS EVENING
  NEAR NYE WITH SUSTAINED WINDS OF 35 TO 45 MPH. WINDS OF THIS
  MAGNITUDE WILL CONTINUE THROUGH THE EVENING BEFORE GRADUALLY
  DECREASING AFTER MIDNIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

HTTP://WEATHER.GOV/BILLINGS
379 
WWUS75 KBYZ 151119
NPWBYZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BILLINGS MT
419 AM MST SUN JAN 15 2012

MTZ065-066-151230-
/O.CAN.KBYZ.WI.Y.0005.000000T0000Z-120115T1200Z/
LIVINGSTON AREA-BEARTOOTH FOOTHILLS-
INCLUDING THE CITIES OF...LIVINGSTON...FISHTAIL...MCLEOD
419 AM MST SUN JAN 15 2012

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BILLINGS HAS CANCELLED THE WIND
ADVISORY. 

SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH WILL CONTINUE
VERY EARLY MORNING....THEN DECREASE AS THE MORNING MOVES ALONG.
THEREFORE THE WIND ADVISORY HAS BEEN CANCELLED.

$$

HTTP://WEATHER.GOV/BILLINGS

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Billings, MT wrote its last area forecast discussion before this wind advisory went out at Jan 12, 9:13 PM MST, 6 hours 1 minute earlier.

Area forecast discussion, Jan 12, 9:13 PM MST, 6 hours 1 minute before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BILLINGS MT
913 PM MST THU JAN 12 2012

.EVENING UPDATE...

UPPER LEVEL RIDGING SLOWING WORKING ITS WAY OVER THE STATE.
HOWEVER...SATELLITE SHOWING PLENTY OF MID AND HIGH LEVEL CLOUDS
ALONG THE PERIPHERY AND STREAMING SOUTHEAST OUT OF CANADA. LOWER
CLOUDS ARE OBSERVED ALONG WITH SOME ISOLATED SNOW SHOWER ACTIVITY
TOWARD THE DAKOTA BORDER AND THIS SHOULD LAST A FEW MORE HOURS
BEFORE MOVING SOUTH OUT OF THE STATE. HAVE INCREASED SKY GRIDS
ACROSS THE ENTIRE FORECAST AREA QUITE A BIT FOR THE REMAINDER OF
THE NIGHT.

PRESSURE GRADIENTS TIGHTENING A BIT OUT WEST ALLOWING FOR WINDY
CONDITIONS FROM BIG TIMBER TO LIVINGSTON. PRESSURE GRADIENT IS
FAVORABLE FOR ADVISORY WINDS FOR BIG TIMBER BUT NOT LIVINGSTON.
WINDS HAVE BEEN SUSTAINED AROUND 30 MPH ALL EVENING IN BIG TIMBER
AND THESE ARE EXPECTED TO INCREASE LATE TONIGHT. WIND ADVISORY
FOR BIG TIMBER LATE TONIGHT INTO THE DAY FRIDAY STILL LOOKS GOOD.
EVENING TEMPERATURES ARE QUITE MILD FROM BILLINGS WESTWARD
ESPECIALLY NEAR THE FOOTHILLS. HAVE WARMED OVERNIGHT LOWS SEVERAL
DEGREES FOR THESE LOCATIONS. UPDATED FORECAST ALREADY SENT.
HOOLEY

.LONG TERM...VALID FOR SUN...MON...TUE...WED...THU...

MODELS APPEAR TO BE IN PRETTY GOOD AGREEMENT FOR THE EXTENDED
PERIOD...WITH SLIGHT DIFFERENCES CONFINED MAINLY TO TIMING.

A DRASTIC CHANGE IS ON TAP BEGINNING SUNDAY AFTERNOON/EVENING.
UPPER LEVEL RIDGING WILL SHIFT EASTWARD AS A FAIRLY DEEP TROUGH
BEGINS TO MOVE IN FROM THE WEST. AN ARCTIC COLD FRONT WILL PUSH
SOUTHWARD THROUGH THE REGION DURING THE DAY ON SUNDAY. AHEAD OF
THE FRONT...TEMPERATURES SHOULD STILL HAVE A PRETTY GOOD CHANCE OF
CLIMBING INTO THE 40S DUE TO THE WARM START TO THE DAY...AND AIDED
BY PRE-FRONTAL WARMING. AS THE FRONT PUSHES SOUTH...THE POTENTIAL
FOR A PERIOD OF FRONTOGENESIS...AIDED BY SHORTWAVE ACTIVITY AND
UPSLOPE FLOW INCREASES THE CHANCE OF SNOW...ESPECIALLY ACROSS THE
WESTERN TWO-THIRDS OF THE CWA...FROM LATE SUNDAY AFTERNOON INTO
MID DAY MONDAY.

FROM MONDAY AFTERNOON THROUGH THURSDAY...THERE IS SOME
UNCERTAINTY AS TO WHERE THE WESTERN EXTENT OF THE ARCTIC AIR WILL
BE AS SOUTHWESTERLY WINDS BLOWING OVER AND DOWN THE MOUNTAINS WILL
FIGHT AGAINST EAST TO NORTHEAST WINDS BEHIND THE SURFACE FRONT.
THE FRONT MAY WAVE BACK TO THE EAST AND INTO THE BILLINGS AREA
MONDAY NIGHT INTO TUESDAY AS WEAK UPPER LEVEL RIDGING MOVES ACROSS
THE AREA. HOWEVER...SNOW COVER MAY ENABLE THE COLD AIR TO REMAIN
FIRMLY ENTRENCHED SO THAT DOWNSLOPE WINDS HAVE A TOUGHER TIME
FORCING THE FRONT BACK TO THE EAST.

AT ANY RATE...IT DOES APPEAR AS THROUGH A REINFORCING SURGE OF
COLD AIR TUESDAY NIGHT INTO WEDNESDAY WILL PUSH THE FRONT BACK
AGAINST THE EASTERN SLOPES OF THE MOUNTAINS. AT THE SAME
TIME...PACIFIC MOISTURE IS EXPECTED TO STREAM INTO THE AREA FROM
THE WEST AND INTERACT WITH THE FRONT...SETTING UP A PROLONGED
PERIOD OF FRONTOGENETICAL/OVERRUNNING PRECIP TUESDAY NIGHT INTO
THURSDAY. AS A RESULT...TEMPS WILL REMAIN COLD ACROSS MUCH OF THE
AREA...LIKELY BELOW AVERAGE IN MANY LOCATIONS...WITH ACCUMULATING
SNOW LOOKING MORE AND MORE LIKELY. STC

&&

.AVIATION...

W TO SW SURFACE WINDS WILL INCREASE TO 30 TO 40 KT WITH GUSTS TO
AROUND 50 KT OVERNIGHT FROM KLVM TO BIG TIMBER. THESE STRONG WINDS
WILL CONTINUE THROUGH FRI. WESTERLY SURFACE WINDS WILL INCREASE
THROUGH THE DAY ON FRI OVER THE REST OF THE AREA TO 15 TO 30 KT AS
WELL. VFR WILL PREVAIL OVER THE REGION THROUGH FRI. ARTHUR

&&

.PRELIMINARY POINT TEMP/POPS...

    FRI     SAT     SUN     MON     TUE     WED     THU
-----------------------------------------------------------
BIL 025/046 024/047 032/045 015/018 008/023 008/020 009/025
    00/N    10/N    13/W    65/S    22/S    34/S    44/S
LVM 028/043 022/048 030/040 014/018 008/020 005/026 016/036
    00/N    10/N    14/W    64/S    23/S    45/S    55/S
HDN 018/048 021/048 025/045 016/022 006/023 007/021 009/026
    00/N    00/B    02/E    65/S    22/S    24/S    44/S
MLS 017/043 020/045 025/043 012/015 003/017 003/014 004/019
    01/N    00/B    01/B    33/S    22/S    24/S    44/S
4BQ 016/042 020/045 025/045 015/021 007/022 008/020 011/025
    11/B    00/B    01/B    55/S    21/E    23/S    44/S
BHK 012/038 018/040 023/042 009/014 901/016 002/013 003/017
    21/B    00/B    01/B    22/S    22/S    24/S    44/S
SHR 017/042 020/045 024/045 016/021 008/025 009/027 015/031
    01/B    00/B    02/E    66/S    22/S    24/S    44/S

&&

.BYZ WATCHES/WARNINGS/ADVISORIES...
MT...WIND ADVISORY IN EFFECT UNTIL 7 PM MST FRIDAY FOR ZONE 41.
WY...NONE.

&&

WEATHER.GOV/BILLINGS
Hazardous weather outlook, Jan 12, 9:01 PM MST, 6 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BILLINGS MT
901 PM MST THU JAN 12 2012

MTZ028>042-056>058-063>068-WYZ098-099-140415-
SOUTHERN WHEATLAND-MUSSELSHELL-TREASURE-NORTHERN ROSEBUD-CUSTER-
FALLON-NORTHERN STILLWATER-YELLOWSTONE-POWDER RIVER-CARTER-
SOUTHERN BIG HORN-EASTERN CARBON-NORTHERN PARK-
NORTHERN SWEET GRASS-GOLDEN VALLEY-RED LODGE FOOTHILLS-
NORTHERN BIG HORN-SOUTHERN ROSEBUD-JUDITH GAP-PARADISE VALLEY-
LIVINGSTON AREA-BEARTOOTH FOOTHILLS-ABSAROKA/BEARTOOTH MOUNTAINS-
CRAZY MOUNTAINS-NORTHEAST BIG HORN MOUNTAINS-SHERIDAN FOOTHILLS-
901 PM MST THU JAN 12 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA...SOUTH CENTRAL MONTANA...SOUTHEAST MONTANA AND NORTH
CENTRAL WYOMING.

.DAY ONE...TONIGHT

STRONG WEST WINDS CAN BE EXPECTED NEAR THE BIG TIMBER AREA LATE
THIS EVENING. WIND GUSTS TO 60 MPH WILL CAUSE DANGEROUS CROSS
WINDS ALONG I-90 TOWARD LIVINGSTON AND ALSO NORTH OF BIG TIMBER
ON HIGHWAY 191.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

STRONG SOUTHWEST WINDS WILL CONTINUE NEAR BIG TIMBER FRIDAY WITH
WIND GUSTS TO 60 MPH. GUSTY WINDS WILL ALSO DEVELOP IN THE
LIVINGSTON AND NYE AREA AS WELL AS THE BEARTOOTH FOOTHILLS. WIND
GUSTS TO 50 MPH ARE EXPECTED IN THESE AREAS.

A SIGNIFICANT CHANGE IN OUR WEATHER PATTERN IS EXPECTED AS EARLY
AS SUNDAY AFTERNOON. THE POTENTIAL EXISTS FOR A TRANSITION TO
SNOWY WEATHER AND MUCH COLDER TEMPERATURES SUNDAY AFTERNOON AS
ARCTIC AIR COULD POSSIBLY MOVE ACROSS THE REGION. ACTIVE WEATHER
MAY PERSIST THROUGH ALL OF NEXT WEEK...WITH ARCTIC AIR ACROSS THE
PLAINS. PLEASE MONITOR THE LATEST FORECASTS AND STATEMENTS AS
THERE IS STILL MUCH UNCERTAINTY IN HOW THIS WEATHER PATTERN WILL
EVOLVE.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

HOOLEY

Nearby

Wind Advisories in Montana, 2012Every wind advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.